MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The cause of the reported event cannot be determined.The instruction manual of the device states: "do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as punctures, hemorrhages or mucous membrane damage.Do not withdraw the instrument or change the angulation of the endoscope when clipping is not completely finished (when the slider is not pulled to the end).Doing so may tear tissue inside the body cavity, resulting in patient injury, such as punctures, hemorrhages or mucous membrane damage.".
 
Event or Problem Description
It was reported that during an unspecified procedure, the hx-202ur clip came apart inside a patient.The clip went to open, deployed and detached from the catheter exposing the spring.The detached clip was retrieved and the intended procedure was completed using another clip.There was no patient harm or injury reported due to the event.
 
Additional Manufacturer Narrative
37 brand new and sealed hx-202ur.A quick clips (lot# 96k 27) were returned for evaluation.Eight of thirty-seven hx-202ur quick clips (lot 96k 27) were evaluated due to ¿clip failed to deploy correctly¿ issue.Visual inspection performed on received condition on the 8 of the 37 quick clips.Visual inspection did not find any problems.The handle was manipulated to be able to perform a deployment functional testing.The deployment testing passed with no issues observed.The insertion portion was inspected and did not find any external damages.The handle was manipulated and the movement is consistent and smooth.The yellow tube joint was checked and no damage noted.Based on the evaluation, the reported issue was not able to be confirmed as the device deployment functions operate normally with no signs of abnormalities.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9418724
Report Number8010047-2019-04168
Device Sequence Number2490839
Product Code PKL
UDI-Device Identifier04953170345203
UDI-Public04953170345203
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number96K27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1